Hail, Knox
- When
- July 29, 6:50 PM CST
- Where
- Knox County, 5 mi S of Bloomfield
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.533, -97.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 29, 2:35 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 335 PM CDT TUE JUL 29 2003 PRIMARY FORECAST CONCERNS ARE PRECIP ASSOCIATED WITH TWO WAVES IN NORTHWEST FLOW MOVING THROUGH THE AREA TONIGHT AND AGAIN LATE THURSDAY. SHORT TERM...THE FIRST WAVE HAS DEVELOPED AN IMPRESSIVE LINE OF TSTMS AS IT MOVES SOUTHEAST THROUGH SD. THIS WAVE FEATURED GOOD MID LEVEL HEIGHT FALLS AND DECENT MONSOON MOISTURE AS IT MOVED INTO THE DKTS THIS MORNING...ALONG WITH STRONG LOW LEVEL WARM ADVECTION. THIS SYSTEM APPEARS TO GRADUALLY LOSE SUPPORT AS IT HEADS INTO NEBRASKA. DYNAMICS AND MOISTURE FIELDS BOTH APPEAR TO WEAKEN. BEST CHC FOR PRECIP IN NORTHEAST NEB THIS EVENING...THEN LESS FARTHER SOUTH LATE TONIGHT ENDING WED MORNING. MOST OF WED AND WED NIGHT LOOK LIKE A PERIOD OF DRY WEATHER BETWEEN SYSTEMS...WITH TEMPS NOT A LOT DIFFERENT FROM TODAY. THE NEXT SYSTEM MOVES THROUGH ON THURSDAY. ETA IN PARTICULAR BRINGS SIGNIFICANT MID LEVEL MOISTURE AND LIFT INTO THE SYSTEM...ALONG WITH LOW LEVEL WARM ADVN. BEST CHC FOR TSTMS WOULD APPEAR TO BE IN THE SOUTHEAST HALF DURING THE DIURNALLY FAVORED AFTN AND EVENING HOURS...PROVIDED ETA TIMING IS CLOSE. GFS IS A LITTLE SLOWER. WILL FAVOR FASTER TIMING BASED ON MODEL TRENDS. FRIDAY LOOKS COOL AND DRY BETWEEN SYSTEMS. EXPECT A SLOW WARMING TREND IN THE LATER DAYS OF THE FORECAST AS THE LONG WAVE TROUGH OVER THE EASTERN U.S. GRADUALLY WEAKENS AND KICKS EAST. MEANWHILE...THE UPPER RIDGE OVER THE WEST BEGINS TO PUSH EAST. WHILE WE WILL REMAIN IN NORTHWEST FLOW...THE LONG TERM TRENDS WOULD TEND TO SUPPRESS ANY WAVES. CONSIDERING THE DIFFICULTIES IN TIMING ANY SYSTEM...AND IN OBTAINING SUFFICIENT MOISTURE FOR SIGNIFICANT PRECIP. IN THIS FLOW REGIME...ELECTED A GENERALLY DRY FORECAST. THE ONLY EXCEPTION WAS A SLIGHT CHC IN THE NW COUNTIES MON. NIGHT...FOR COMPATABILITY WITH LBF FORECAST...AND BECAUSE RETURN FLOW MAY BE BRINGING MORE MOISTURE BY THEN. OMA...NONE. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 535 PM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TONIGHT ACROSS MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA AS A COLD FRONT MOVES INTO THE REGION. SCATTERED STRONG TO SEVERE STORMS WERE OCCURRING ALONG THIS FRONT FROM NORTH CENTRAL NEBRASKA INTO SOUTHEAST SOUTH DAKOTA EARLY TUESDAY EVENING. AS THESE STORMS MOVE SOUTHEAST THEY WILL ENCOUNTER A LITTLE LESS INSTABILITY AND WIND SHEAR. THUS THE OVERALL TREND SHOULD BE FOR THE ACTIVITY TO WEAKEN AND BECOME LESS ORGANIZED. HOWEVER...ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY SOME LARGE HAIL ARE POSSIBLE...GENERALLY ALONG AND NORTHWEST OF A LINE FROM COLUMBUS NEBRASKA TO ONAWA IOWA. A FEW MAINLY NON SEVERE THUNDERSTORMS MAY LINGER INTO WEDNESDAY OVER FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA THURSDAY AND THURSDAY EVENING. SOME OF THESE STORMS COULD BE SEVERE WITH THE MAIN THREATS AGAIN BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT NORTHWEST OF A LINE FROM COLUMBUS NEBRASKA TO ONAWA IOWA. CHERMOK
The Sioux Falls radar (KFSD), 138 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334318.